| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Hematoma (1884); Pain (1994); Ambulation or Postural Difficulties (2544); Joint effusion (4849)
| Date of Event |
09/08/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient had a left total knee arthroplasty.Subsequently, less than a week later while at physical therapy, the patient almost fell down.The patient developed increasing pain, instability with difficulty walking, and upon assessment, had a large effusion.Radiographic imaging displayed a slightly angulated far distal periprosthetic femur fracture.Approximately 9 days post implantation, the patient underwent a revision where a hematoma was evacuated, and fractures were noted to the medial and femoral condyles.All components, except for the patella, were revised without complication.
Additional Manufacturer Narrative
(b)(4).D10: 42512400414 - articular surface - 65302419; 42532006701 - tibial component - 65944994.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
Event or Problem Description
No further event information is available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: suggested component code: mechanical (g04) ¿ femur.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.Medical records and radiographs were provided and reviewed by a health care professional.Review of the available records identified: mildly displaced.Periprosthetic fracture of the distal femur, knee varus, loosening of the femoral implant due to the periprosthetic fracture, bone quality is osteopenic, pain increased with walking, instability, difficulty walking, effusion with no signs of infection, hematoma, revised all components but the patella.A definitive root cause cannot be determined for the bone fracture.The development of a postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.Therefore, the hematoma is unrelated to the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.